Alert archive / Massachusetts / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Aug 22, 2009, 12:14 PM EDT for Essex County, Massachusetts. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2009, 12:14 PM EDT (16:14 UTC)
- Expired
- Aug 22, 2009, 1:22 PM EDT
- In force
- 68 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Essex County, MA
The radar
The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBOX 221614
FFWBOX
MAC009-221815-
/O.NEW.KBOX.FF.W.0019.090822T1614Z-090822T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1214 PM EDT SAT AUG 22 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF NEWBURYPORT...
* UNTIL 215 PM EDT
* AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORMS TRAINING OVER THE
REGION. RAINFALL RATES OVER 2 INCHES PER HOUR ARE EXPECTED FROM
THIS ACTIVITY IN SOME LOCATIONS. THIS IS EXPECTED TO RESULT IN
FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW
VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN TAUNTON.
&&
LAT...LON 4287 7086 4287 7081 4281 7084 4280 7085
4280 7084 4256 7096 4258 7103 4260 7106
4260 7109 4262 7117 4282 7110 4281 7107
4286 7103 4289 7089
$$
FRANK1 follow-up statement
000
WGUS71 KBOX 221722
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
122 PM EDT SAT AUG 22 2009
MAC009-221727-
/O.CAN.KBOX.FF.W.0019.000000T0000Z-090822T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX MA-
122 PM EDT SAT AUG 22 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN ESSEX
COUNTY...
THE THUNDERSTORMS THAT PRODUCED TORRENTIAL RAINFALL ACROSS THE REGION
HAVE WEAKENED CONSIDERABLY AND BECOME MUCH MORE WIDELY SCATTERED.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4287 7086 4287 7081 4281 7084 4280 7085
4280 7084 4256 7096 4258 7103 4260 7106
4260 7109 4262 7117 4282 7110 4281 7107
4286 7103 4289 7089
$$
FRANKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 11:24 AM EDT, 50 minutes earlier.
Area forecast discussion, Aug 22, 11:24 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1124 AM EDT SAT AUG 22 2009
.SYNOPSIS...
VERY WARM AND HUMID WEATHER WILL CONTINUE THROUGH SUNDAY WITH
HURRICANE BILL PASSING EAST OF NANTUCKET SUNDAY. FLOODING...GUSTY
THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE INTERIOR...MAINLY EACH
AFTERNOON AND EVENING. HIGH SURF AND DANGEROUS RIP CURRENTS WILL BE
THE PRIMARY EFFECTS OF HURRICANE BILL ALONG THE COAST THIS WEEKEND
ALONG WITH POSSIBLE HEAVY RAIN SQUALLS SATURDAY NIGHT. NEXT WEEK IS
PROJECTED TO BE SOMEWHAT MORE COMFORTABLE...AND OVERALL MAINLY RAIN
FREE FOR SOUTHERN NEW ENGLAND. A COLD FRONT MAY APPROACH FROM THE
NORTHWEST LATE WEDNESDAY OR WEDNESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A TROPICAL STORM CONTINUES FOR CAPE COD...MARTHAS VINEYARD...AND
NANTUCKET. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT
/HLSBOX/ FOR THE LATEST INFORMATION REGARDING THIS THREAT.
THE LATEST MESOANALYIS INDICATES THE AXIS OF BEST LOW LEVEL INSTABILITY
ALONG THE INTERSTATE 95 CORRIDOR. MEANWHILE THE WATER VAPOR LOOP SHOWS
A WEDGE OF MID LEVEL DRY AIR CENTERED ACROSS THE REGION.
ACROSS THE FAR WEST...CLOUD COVER IS MORE ABUNDANT NEAREST TO THE COLD
FRONT...WHERE THE BEST LOW LEVEL CONVERGENCE AND H85 THETA-E RIDGE
AXIS IS LOCATED.
MEANWHILE BANDS OF SHOWERS FROM HURRICANE BILL WERE BEGINNING TO
ADVANCE INTO THE COASTAL WATERS.
OVERALL HAVE ADJUSTED LIKELY POPS A BIT FURTHER WEST AND ALSO ACROSS
FAR SOUTHEAST IN ADVANCE OF BILL LATER THIS AFTERNOON...WITH CHANCE POPS
INBETWEEN. ONCE BILL MAKES A CLOSER APPROACH...THIS MAY PROVIDE
ENOUGH SUBSIDENCE TO SUPRESS AREAL COVERAGE OF CONVECTION ACROSS THE
INTERIOR THIS AFTERNOON.
NOT A GOOD BEACH DAY ALONG THE SOUTH COAST WITH SWELLS CONTINUING TO
BUILD WITH HURRICANE BILL APPROACHING SOUTHERN NEW ENGLAND. HAVE
ISSUED A HIGH SURF ADVISORY TO HIGHLIGHT THE DANGEROUS SURF AND
POTENTIAL FOR STRONG RIP CURRENTS. PEOPLE HEADING TOWARD THE COAST
ARE ENCOURAGED TO CHECK WITH LOCAL AUTHORITIES ABOUT SWIMMING
RESTRICTIONS OR BEACH CLOSURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
HURRICANE BILL SHOULD MAKE ITS CLOSEST APPROACH TO SOUTHERN NEW
ENGLAND LATE TONIGHT INTO TOMORROW MORNING...PASSING ROUGHLY 175
MILES SOUTH-SOUTHEAST OF NANTUCKET. PLEASE REFER TO THE LATEST
HURRICANE LOCAL STATEMENT /HLSBOX/ FOR THE LATEST INFORMATION
REGARDING BILL.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
FOCUS TODAY IS ON HURRICANE BILL AND ITS CLOSEST APPROACH EARLY
SUNDAY. PLEASE SEE THE LATEST ADVISORIES FROM THE TROPICAL
PREDICTION CENTER. NOT A LOT OF TIME TO CONCENTRATE BEYOND SUNDAY...
BUT THE QUICK LOOK AT THE MEDIUM RANGE MODELS SHOWED FAIR
CONSISTENCY TO SATURDAYS SOLUTIONS.
SUNDAY...EXPECT SQUALLS ALONG THE EAST COAST OF MA THROUGH AROUND
MIDDAY AS HURRICANE BILL HEADS TO THE CANADIAN MARITIMES. HOWEVER...
A SURFACE FRONT AND UPPER LEVEL SHORT WAVE LINGER ACROSS THE REGION
AND...WITH SOME LEFTOVER TROPICAL MOISTURE...WILL SEE SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY ACROSS INTERIOR AREAS.
SHOULD SEE PRECIP MELT AWAY AFTER SUNSET.
MONDAY...SOME MODELS TRY TO KEEP WEAK UPPER LEVEL TROUGHING ACROSS
EASTERN AREAS DURING MONDAY WITH SOME AFTERNOON CONVECTION.
HOWEVER...WITH DRYING OF THE AIRMASS...FEEL THE THREAT WILL NOT
MATERIALIZE AT THIS POINT. SHOULD SEE SOME DIURNAL CLOUDS WITH HIGHS
AROUND 80.
TUESDAY...HIGH PRES WILL BUILD ACROSS THE NORTHEASTERN U.S. WITH DRY
WESTERLY WINDS. HIGHS WILL BE IN THE LOWER-MID 80S.
WEDNESDAY...MOST MODELS HAVE A COLD FRONT APPROACHING FROM SOUTHERN
CANADA...BUT TIMING IS IN QUESTION. HAVE MENTIONED CHANCE
SHOWERS/TSTMS MAINLY IN THE AFTERNOON AND EVENING.
THURSDAY-FRIDAY...KEPT CONTINUITY FROM THE PREVIOUS FORECAST WITH A
DRY AND COOL FORECAST...THOUGH SOME MODELS ARE SUGGESTING THE FRONT
MAY STALL S OF THE REGION. HAVE LOW CONFIDENCE WITH THIS PORTION OF
THE FORECAST.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A MIX OF IFR/MVFR/VFR CONDITIONS ACROSS SOUTHERN NEW ENGLAND THIS
MORNING. SOME IMPROVEMENT IS EXPECTED...PARTICULARLY ACROSS EASTERN
MASSACHUSETTS. SHRA AND TSRA LIKELY OVER THE WESTERN TERMINALS THIS
MORNING AFFECTING BDL/BAF/ORH/MHT. SCT SHRA AND TSRA EXPECTED
THROUGH THE DAY ACROSS SOUTHERN NEW ENGLAND. HURRICANE BILL WILL
PASS ROUGHLY 175 MILES SOUTH-SOUTHEAST OF NANTUCKET. STRONG NORTH
TO NORTHEAST WINDS EXPECTED ACROSS CAPE COD AND NANTUCKET.
OVERALL...MVFR CIGS AND VSBYS THROUGH MOST OF THE DAY ACROSS MOST OF
THE AREA DECLINING TO IFR PARTICULARLY ALONG THE COAST OVERNIGHT.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUNDAY...BECOMING MVFR OR VFR CIGS DURING THE AFTERNOON. ANY EARLY
WIND AND IFR SQUALLS ALONG COASTAL MASSACHUSETTS QUICKLY ENDING. SCT
OR BROKEN AFTN SHOWERS AND TSTMS WITH LOCAL IFR CONDS.
SUN NIGHT...VFR WITH AREAS OF MVFR CONDS IN FOG OR LEFTOVER DYING
SHOWERS.
MONDAY-TUESDAY...GENERALLY VFR.
WEDNESDAY...MAINLY VFR...THOUGH MAY SEE LOCAL MVFR CIGS/VSBYS IN ANY
AFTERNOON OR EVENING SHOWERS/TSTMS.
&&
.MARINE...
SOUTHEAST LONG PERIOD SWELLS HAVE MOVED INTO THE COASTAL WATERS.
AS HURRICANE BILL CONTINUES ITS APPROACH...THESE SWELLS WILL
CONTINUE TO BUILD. SMALL CRAFT ADVISORIES ARE UP FOR THE OUTER
COASTAL WATERS AND THE COASTAL WATERS SOUTH OF RHODE ISLAND. WINDS
WILL INCREASE TO POSSIBLY TROPICAL STORM FORCE WINDS SOUTH AND EAST
OF NANTUCKET TONIGHT AS HURRICANE BILL MOVES PAST. PLEASE REFER TO
THE LATEST HURRICANE LOCAL STATEMENT /HLSBOX/ FOR THE MOST
UP-TO-DATE INFORMATION REGARDING HURRICANE BILL AND ITS IMPACTS ON
THE COASTAL WATERS.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUNDAY-MONDAY...N-NW WINDS GUSTING UP TO 30 KT ON THE EASTERN WATERS
EARLY SUNDAY...THEN WILL BECOME W-SW AT 15 KT OR LESS IN THE
AFTERNOON AND CONTINUING THROUGH MONDAY. EXPECT WINDS TO DIMINISH
BUT HIGH SEAS WILL LINGER ESPECIALLY ACROSS THE EASTERN OPEN WATERS.
SEAS WILL SLOWLY SUBSIDE SUNDAY NIGHT AND MONDAY.
TUESDAY...NO HEADLINES ANTICIPATED AT THIS TIME SINCE BILLS LEFTOVER
SWELLS ARE PROBABLY BELOW 5 FEET.
WEDNESDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
&&
.HYDROLOGY...
RAINFALL FOR AUGUST TO DATE HAS BEEN 1.5 TO NEARLY 2.5 INCHES BELOW
NORMAL...ALLOWING STREAMS AND RIVERS TO GRADUALLY RECEDE OVER THE
PAST COUPLE OF WEEKS...AND ALLOWING SOIL TO DRY OUT. THIS PROVIDES
SOME GIVE WITH RESPECT TO THE FLOOD POTENTIAL. SMALL STREAM FLASH
FLOOD GUIDANCE IS ABOUT 3 INCHES IN 1 HOUR AND 4.5 INCHES IN 3
HOURS...BUT LESS FOR URBAN AND POOR DRAINAGE FLOODING.
FOR TONIGHT...SCATTERED THUNDERSTORMS ANTICIPATED...ANY
THUNDERSTORMS COULD BRING LOCALLY HEAVY DOWNPOURS WITH ANOMALOUSLY
MOIST AIRMASS IN PLACE. CONCERN IN OUR AREA IS FAR SW NH INTO
CENTRAL CT...CLOSER TO AN APPROACHING FRONT THAT SHOULD STALL OUT
JUST WEST OF OUR AREA FOR SAT. MODELS AND WV IMAGERY INDICATE THAT
MOISTURE IS PRIMARILY OF GULF ORIGIN AS OPPOSED TO MOISTURE FROM
BILL. NOT ENOUGH CONFIDENCE AT THIS TIME TO GO WITH A FLASH FLOOD
WATCH IN WESTERN PORTION OF THE AREA...THOUGH CAN NOT RULE OUT AN
ISOLATED FLASH FLOOD EVENT TONIGHT. MINOR URBAN AND POOR DRAINAGE
FLOODING IS CERTAINLY POSSIBLE.
NAM/GFS INDICATE THAT WEAK FRONT WILL LINGER IN THE VICINITY OF
EASTERN NY ON SAT...WHERE AXIS OF 2 PLUS INCH PRECIPITABLE WATER
REMAINS. ONCE AGAIN POTENTIAL EXISTS FOR LOCALLY HEAVY DOWNPOURS
PRIMARILY OVER SW NH INTO NORTH CENTRAL CT. MINOR URBAN AND POOR
DRAINAGE FLOODING POSSIBLE...ISOLATED FLASH FLOOD EVENT POSSIBLE
WESTERN ZONES.
SAT NIGHT SHOWERS AND THUNDERSTORMS FROM BILL PRIMARILY CROSS CAPE
COD AND THE ISLANDS. MODELS NOT SHOWING MUCH BY WAY OF QPF...BUT
WITH THE SANDY SOILS IN THAT AREA FLOODING ISSUES ARE NOT
ANTICIPATED. TROPICAL MOISTURE BEGINS TO DIMINISH IN SOUTHERN NEW
ENGLAND DURING THE DAY SUNDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...TROPICAL STORM WARNING FOR MAZ022>024.
HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR MAZ020-021.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR RIZ006>008.
MARINE...TROPICAL STORM WARNING FOR ANZ231>234-254-255.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ235-237-250-
256.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY FOR ANZ251.
&&
SYNOPSIS...RLG
NEAR TERM...STRAUSS/RLG
SHORT TERM...RLG
LONG TERM...EVT
AVIATION...EVT/RLG
MARINE...EVT/RLG
HYDROLOGY...Hazardous weather outlook, Aug 22, 7:17 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 717 AM EDT SAT AUG 22 2009 CTZ004-MAZ004>006-012>014-017-018-026-NHZ012-015-RIZ001>005-231130- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 717 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND WESTERN AREAS BY THIS AFTERNOON...SOME OF WHICH WILL PRODUCE TORRENTIAL DOWNPOURS AND LOCALIZED URBAN AND POOR DRAINAGE FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN CONNECTICUT INTO CENTRAL AND WESTERN MASSACHUSETTS INTO SOUTHWEST NEW HAMPSHIRE. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-021-RIZ006>008-231130- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 717 AM EDT SAT AUG 22 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. CONSIDERABLE BEACH EROSION WILL ALSO OCCUR THROUGH THE WEEKEND HIGH TIDE CYCLES...ESPECIALLY ON THE SOUTH FACING COASTLINE. MINOR SPLASH OVER COULD ALSO OCCUR AROUND THE TIMES OF HIGH TIDE. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-015-016-019-231130- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- 717 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST LATER THIS AFTERNOON AND EVENING...SOME OF WHICH WILL PRODUCE TORRENTIAL DOWNPOURS ALONG WITH LOCALIZED URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. DISTANT HURRICANE BILL WILL BRING INCREASING SOUTH TO SOUTHEAST SWELLS TO THE COASTAL WATERS LATE TONIGHT AND SUNDAY. SEAS MAY REACH 10 TO 15 FEET TONIGHT INTO SUNDAY. THIS MAY LEAD TO DANGEROUS SURF AND RIP CURRENTS. CONSIDERABLE BEACH EROSION MAY ALSO OCCUR THROUGH THE WEEKEND HIGH TIDE CYCLES. MINOR SPLASH OVER COULD ALSO OCCUR AROUND THE TIMES OF HIGH TIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-231130- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 717 AM EDT SAT AUG 22 2009 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-003-MAZ002-003-008>011-NHZ011-231130- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- 717 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS TODAY AND TONIGHT... SOME OF WHICH WILL PRODUCE TORRENTIAL DOWNPOURS AND LOCALIZED URBAN AND POOR DRAINAGE FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS WELL. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>234-254-255-231130- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 717 AM EDT SAT AUG 22 2009 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-235>237-250-251-256-231130- BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 717 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS AND BRIEF WIND GUSTS THIS AFTERNOON AND TONIGHT. SOUTH TO SOUTHEAST SWELLS WILL CONTINUE TO INCREASE AS HURRICANE BILL MAKES ITS CLOSEST APPROACH TONIGHT. SEAS WILL REACH UP TO 15 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND WIND GUSTS DURING SUNDAY AND INTO SUNDAY EVENING AS HURRICANE BILL PUSHES AWAY. SOUTH TO SOUTHEAST SWELLS WILL CONTINUE THROUGH SUNDAY AS BILL MOVES TOWARD THE CANADIAN MARITIMES SUNDAY. SEAS WILL REACH UP TO 15 FEET THROUGH SUNDAY MORNING...THEN WILL SLOWLY SUBSIDE. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 22, 7:21 AM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 721 AM EDT SAT AUG 22 2009 MAZ004>006-026-NHZ012-221200- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN ESSEX MA- 721 AM EDT SAT AUG 22 2009 AT 720 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTHWEST OF LITTLETON...OR ABOUT 10 MILES SOUTHWEST OF LOWELL...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WESTFORD...CHELMSFORD... DUNSTABLE...TYNGSBORO...LOWELL...DRACUT...HUDSON...PELHAM... LAWRENCE...METHUEN AND NORTH ANDOVER. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THOMPSON
Special weather statement, Aug 22, 12:10 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1210 PM EDT SAT AUG 22 2009 MAZ006-007-221715- EASTERN ESSEX MA-WESTERN ESSEX MA- 1210 PM EDT SAT AUG 22 2009 AT 1207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LING OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH OVER NEWBURYPORT...MOVING NORTH AT 25 MPH. THIS LINE OF THUNDERSTORMS WAS TRAINING OVER THE SAME REGION AND PRODUCING TORRENTIAL RAINFALL OVER THE REGION. RAINFALL RATES WILL BE IN THE 1 TO 2 INCH PER HOUR RANGE ACROSS THE REGION. * SOME LOCATIONS AFFECTED INCLUDE...SALISBURY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN WILL CAUSE STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:25 PM EDT | Small Craft Advisory | BOX | 35 hr | |
| Aug 22, 5:20 AM EDT | Tropical Storm Warning | BOX | 28 hr | |
| Aug 22, 5:20 AM EDT | Tropical Storm Warning | BOX | Barnstable, Dukes, Nantucket | 28 hr |
| Aug 22, 11:38 AM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 112 min |
| Aug 22, 1:45 PM EDT | Areal Flood Advisory | BOX | Middlesex | 2 hr |
| Aug 22, 2:23 PM EDT | Areal Flood Advisory | BOX | Essex | 2 hr |
| Aug 22, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 38 min |
| Aug 22, 3:38 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 112 min |
| Aug 22, 5:16 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Middlesex, Worcester | 119 min |
Nearby
Flash Flood Warnings in Massachusetts, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.